Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
187 Doctors are Online

Taking Paxil. Stopped few days. Gums are swollen and sore. No cavity. Regular dental check. Problem with Paxil?

I wa on Paxil and stopped taking it for a few days while I was on holidays due to the fact I forgot my meds. I got home and started taking it again and now my gums are so swollen and sore. I also brush everyday and have never had a cavity ever and see a dentist twice a year last visit was late September. So question is can my Paxil be causing this even though I've never had a problem with Paxil before?
Asked On : Tue, 2 Apr 2013
Answers:  2 Views:  43
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Dentist 's  Response

Thanks for asking the query,

Paxil is the antidepressant drug, and discontinuing this draug has a high risk of withdrawl effects.
It can be due to reaction to the drug but correct cause will be diagnosed on clinical examination.
I would suggest you to visit the Dentist and get the thorough clinical examination done.
Go for symptomatic treatment of complete mouth scaling and polishing.
Take lukewarm saline and antiseptic mouthwash gargles twice daily.
Maintain a good oral hygiene, avoid eating of hot and spicy food stuffs.

Hope this helps out.

Answered: Tue, 30 Apr 2013
I find this answer helpful

3 Doctors agree with this answer

Dentist Dr. Bindiya Bhaskar's  Response
paxil is an antidepressant,which intaken in heavy doses can cause gum infections.
Please discontinue or get the medicine replaced if causing gum infection.
Meanwhile ,please do visit a dentist and get scaling and root planning done.
Maintain oral hygiene well.
Use chorhexidine mouthrinse and soft-bristled toothbrush.
Take plenty of fruits and fluids.
Vitamin becosules,c,iron and folic acid tablets can be administered.
Hope this helps.
Answered: Tue, 30 Apr 2013
I find this answer helpful

3 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor